Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Sep 26, 2020, 1:36 AM MDT. It took effect at Sep 26, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2020, 1:36 AM MDT (07:36 UTC)
- In effect from
- Sep 26, 2020, 12:00 PM MDT
- Expired
- Sep 26, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
840 WWUS85 KABQ 260736 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 136 AM MDT Sat Sep 26 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR THE SANDIA, MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW HUMIDITIES AND HIGH INSTABILITY... .Northwest flow aloft combined with deepening surface low pressure over eastern New Mexico will result in gusty northwest winds over portions of central New Mexico this afternoon. Very dry humidities with high Haines and near record high temperatures will lead to critical fire weather conditions. NMZ107-108-262100- /O.NEW.KABQ.FW.W.0034.200926T1800Z-200927T0100Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 136 AM MDT Sat Sep 26 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MDT this evening. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains as well as mainly the western half of the East Central Plains. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Ranging from 7 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
639 WWUS85 KABQ 262105 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 305 PM MDT Sat Sep 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM FOR THE SANDIA, MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW HUMIDITIES AND HIGH INSTABILITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON INTO SUNDAY EVENING DUE TO STRONG WINDS, LOW HUMIDITIES AND INSTABILITY... .Northwest flow aloft combined with deepening surface low pressure over eastern New Mexico will result in gusty northwest winds over portions of central New Mexico this afternoon and early evening and again Sunday afternoon and early evening. Very low humidities with high Haines and near record high temperatures will lead to critical fire weather conditions. NMZ107-270515- /O.NEW.KABQ.FW.A.0030.200927T1800Z-200928T0100Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-200927T0100Z/ Sandia, Manzano and Gallinas Mountains- 305 PM MDT Sat Sep 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains as well as mainly the western half of the East Central Plains. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph afternoon/early evening and Sunday afternoon/early evening. * RELATIVE HUMIDITY...Ranging from 7 to 12 percent both afternoons. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ108-270100- /O.CON.KABQ.FW.W.0034.000000T0000Z-200927T0100Z/ East Central Plains- 305 PM MDT Sat Sep 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains as well as mainly the western half of the East Central Plains. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Ranging from 7 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
113 WWUS85 KABQ 270039 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 639 PM MDT Sat Sep 26 2020 ...FIRE WEATHER WATCH IN EFFECT SUNDAY DUE TO STRONG WINDS...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .Northwest flow aloft combined with deepening surface low pressure over eastern New Mexico will result in gusty northwest winds over portions of central New Mexico and the Northwest Plateau on Sunday. Very low humidity with high Haines and near record high temperatures will lead to critical fire weather conditions. NMZ107-271300- /O.EXP.KABQ.FW.W.0034.000000T0000Z-200927T0100Z/ /O.CON.KABQ.FW.A.0030.200927T1800Z-200928T0100Z/ Sandia, Manzano and Gallinas Mountains- 639 PM MDT Sat Sep 26 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains Sunday afternoon and early evening. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...11 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ108-270145- /O.EXP.KABQ.FW.W.0034.000000T0000Z-200927T0100Z/ East Central Plains- 639 PM MDT Sat Sep 26 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have begun decreasing across the region therefore the Red Flag Warning has been allowed to expire. $$ NMZ101-271300- /O.EXA.KABQ.FW.A.0030.200927T1800Z-200928T0100Z/ Northwest Plateau- 639 PM MDT Sat Sep 26 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * AREA AND TIMING...Northwest Plateau Sunday afternoon and early evening. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:32 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 25, 11:32 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1132 PM MDT Fri Sep 25 2020 .AVIATION... 06Z TAF CYCLE Upper ridge over NM to gradually flatten as strong wly flow aloft develops over the central Rockies. High clouds increasing over nrn NM. W-nwly winds gusting to around 35kt along the central mt chain ewd. Strengthening sfc low over ern NM will shift sewd into TX by 27/06Z. && .PREV DISCUSSION...322 PM MDT Fri Sep 25 2020... .SYNOPSIS... Near record to record breaking temperatures are possible across much of New Mexico today and Saturday. Calm and clear conditions will prevail before a significant pattern change arrives Sunday night. A backdoor front will descend into New Mexico, bringing with it gusty winds and cooler temperatures. Highs Monday are expected to fall 10 to 20 degrees cooler than Sunday's readings. While mostly dry, some showers are expected across northeastern New Mexico Sunday night into Monday. Temperatures will quickly rebound by Tuesday, staying near to slightly below normal for the rest of the week, with dry and clear conditions. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... Near record or record breaking high temperatures this afternoon again Saturday afternoon with bone dry air. This is courtesy of a 591dm high to our west. Plenty of sunshine will exist this afternoon and Saturday. Winds will be light into Saturday, but afternoon breezes will be noticed in the western high terrain and central high terrain, including the east slopes of the Sangres and east central highlands. Big changes will take place for late in the weekend into early next week. LONG TERM...(SUNDAY THROUGH FRIDAY)... An upper level trough will dig south over the leeside of the Rocky Mountains Sunday, as a strong upper high forms off the west coast. This amplified pattern will bring a variety of impacts to the Land of Enchantment through the extended. As the trough intensifies, a potent back door front is anticipated to descend into northern NM Sunday night. Tight sfc pressure gradient in conjunction with rapidly falling mid level pressure heights will bring gusty winds through the night to eastern NM and strong gap winds to the RGV. As the front pushes down through NM, 700mb temps cool from 12C to -2C over a 24 hr period. This will bring sfc temps down 10 to 20 degrees across the entire CWA from Sunday's readings. While this front remains dry, localized PVA along the leading edge of the trough will help to increase lift to utilize modest low level moisture. This will amplify precipitation potential across northeastern NM Sunday through Monday. Given snow levels of 6500 ft - 7000 ft, some snow may mix in across the northern Sangre de Cristos and Raton Pass area. Very little to no accumulation is expected. As the trough ejects into the Great Plains Tuesday, temperatures will begin to climb back towards normal. However, the descent of another backdoor front will bring temperatures back down by Thursday, especially across eastern NM. This front being weaker, temperatures will reach near to above normal by Friday, with dry conditions prevailing. CHJ/12 && .FIRE WEATHER... Spotty critical fire weather conditions are possible Saturday afternoon, then a bit more widespread Sunday afternoon. High pressure to our west is sending NM dry and very warm weather today through Sunday with many records being challenged. There will be an increase in winds this weekend with the jet stream to our north inching southward toward northern NM. The well above normal temperatures and low humidities will combine to give us a small area of critical fire weather conditions around Clines Corners Saturday afternoon. A little larger area is forecast for Sunday afternoon in the central highlands and in the northwest. No highlights at this time as the areas are rather small and marginal. Sunshine will be the rule through next week, but significant changes in temperatures will occur Sunday and especially Monday. The only precipitation in the forecast will be Sunday night and Monday, with snow along the eastern slopes of the Sangre de Cristo Mountains and around Raton Pass. Rain will impact the rest of northeast. Dry and warmer weather return for the rest of the week. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 25, 2:37 AM MDT, 22 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 237 AM MDT Fri Sep 25 2020 NMZ201>241-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 237 AM MDT Fri Sep 25 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong backdoor cold front will impact the area starting late Sunday, bringing strong winds and cooler temperatures as well as light precipitation to the northeast. The strongest winds will be felt across the eastern plains Sunday night through Monday afternoon where gusts up to 45-50 mph will be possible. Strong east canyon winds will also be possible in the Rio Grande Valley where gusts up to 35-40 mph will be possible by early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:05 PM MDT | Fire Weather Watch | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.